Alert archive / California / Wind Advisories in 2008
Wind Advisory 211, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 27, 2008, 3:26 AM PDT. It took effect at Jul 27, 2008, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 3:26 AM PDT (10:26 UTC)
- In effect from
- Jul 27, 2008, 10:00 AM PDT
- Expired
- Jul 27, 2008, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 271026 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 AM PDT SUN JUL 27 2008 ...GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY TODAY THROUGH THIS EVENING... .A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL DEVELOP TODAY BETWEEN THE LOS ANGELES COAST AND THE INTERIOR DESERT LOCATIONS. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO DEVELOP ACROSS MUCH OF THE ANTELOPE VALLEY LATE THIS MORNING THROUGH THE EARLY EVENING HOURS. WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE ACROSS WESTERN PORTIONS OF THE ANTELOPE VALLEY. WINDS WILL BEGIN TO DIMINISH SOME OVERNIGHT. CAZ059-271700- /O.NEW.KLOX.WI.Y.0211.080727T1700Z-080728T0300Z/ ANTELOPE VALLEY- 326 AM PDT SUN JUL 27 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CONTINUE EARLY THIS MORNING...THEN INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH LATE MORNING THROUGH THIS EVENING. WINDS WILL BEGIN TO DIMINISH TO 15 TO 25 MPH OVERNIGHT. STRONGEST WINDS WILL OCCUR NEAR HIGHWAY 14 NEAR THE SOLEDAD CANYON AREA AS WELL AS LAKE PALMDALE AND POPPY PARK. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND ADJACENT SOLEDAD CANYON PASS. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN/MEIER
3 follow-up statements
000 WWUS76 KLOX 271650 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 950 AM PDT SUN JUL 27 2008 ...GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY TODAY THROUGH THIS EVENING... .A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL DEVELOP TODAY BETWEEN THE LOS ANGELES COAST AND THE INTERIOR DESERT LOCATIONS. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO DEVELOP ACROSS MUCH OF THE ANTELOPE VALLEY LATE THIS MORNING THROUGH THE EARLY EVENING HOURS. WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE AREA WITH GUSTS TO 50 MPH IN WESTERN PORTIONS OF THE ANTELOPE VALLEY. WINDS WILL BEGIN TO DIMINISH SOME OVERNIGHT. CAZ059-272300- /O.CON.KLOX.WI.Y.0211.080727T1700Z-080728T0300Z/ ANTELOPE VALLEY- 950 AM PDT SUN JUL 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CONTINUE THIS MORNING...THEN INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE MORNING THROUGH THIS EVENING. WINDS WILL BEGIN TO DIMINISH TO 15 TO 25 MPH OVERNIGHT. STRONGEST WINDS WILL OCCUR NEAR HIGHWAY 14 NEAR THE SOLEDAD CANYON AREA AS WELL AS LAKE PALMDALE AND POPPY PARK. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND ADJACENT SOLEDAD CANYON PASS. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SWEET
000 WWUS76 KLOX 272254 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 354 PM PDT SUN JUL 27 2008 ...GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY TODAY THROUGH THIS EVENING... .A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL CONTINUE THIS EVENING BETWEEN THE LOS ANGELES COAST AND THE INTERIOR DESERT LOCATIONS. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO PERSIST ACROSS MUCH OF THE ANTELOPE VALLEY THROUGH THE EARLY EVENING HOURS. WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE AREA WITH GUSTS TO 50 MPH IN WESTERN PORTIONS OF THE ANTELOPE VALLEY. WINDS WILL BEGIN TO DIMINISH SOME OVERNIGHT. THE GUSTY WINDS ARE EXPECTED TO RETURN MONDAY AFTERNOON. CAZ059-280300- /O.CON.KLOX.WI.Y.0211.000000T0000Z-080728T0300Z/ ANTELOPE VALLEY- 354 PM PDT SUN JUL 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THIS EVENING. WINDS WILL BEGIN TO DIMINISH TO 15 TO 25 MPH OVERNIGHT. STRONGEST WINDS WILL OCCUR NEAR HIGHWAY 14 NEAR THE SOLEDAD CANYON AREA AS WELL AS LAKE PALMDALE AND POPPY PARK. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND ADJACENT SOLEDAD CANYON PASS. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SWEET
000 WWUS76 KLOX 280323 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 823 PM PDT SUN JUL 27 2008 ...WINDS HAVE DIMINISHED THIS EVENING... .WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS...AND SHOULD CONTINUE TO WEAKEN OVERNIGHT. AS A RESULT...THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM. CAZ059-280430- /O.EXP.KLOX.WI.Y.0211.000000T0000Z-080728T0300Z/ ANTELOPE VALLEY- 823 PM PDT SUN JUL 27 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCAL SOUTHWEST WINDS GUSTING OVER 30 MPH CAN BE EXPECTED THROUGH THIS EVENING. OTHERWISE WINDS WERE BELOW ADVISORY LEVELS AND WILL CONTINUE TO WEAKEN OVERNIGHT. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 26, 10:05 PM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 10:05 PM PDT, 5 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 PM PDT SAT JUL 26 2008 .SHORT TERM (TONIGHT-TUE)...MARINE LAYER HAS INCREASED TO NEAR 1500 FT DEEP THIS EVENING AT LAX. LOW CLOUDS MUCH MORE EXTENSIVE OVER THE SOCAL BIGHT TO THE COAST THIS EVENING THAN 24 HOURS AGO. IT LOOKS LIKE ALL COASTAL SECTIONS S OF PT CONCEPTION SHOULD HAVE PLENTY OF LOW CLOUD COVERAGE OVERNIGHT AS THE LOW CLOUD FIELD CONTINUES TO EXPAND. SOME OF THE ADJACENT VALLEYS WILL HAVE LOW CLOUDS AND FOG DEVELOPING OVERNIGHT AS WELL. ALONG THE CENTRAL COAST...A S SURGE OF LOW CLOUDS OFF THE COAST WILL SPREAD E AND INTO THE CENTRAL COAST LATER TONIGHT AS WELL. ELSEWHERE...MOSTLY CLEAR SKIES WILL PREVAIL OVERNIGHT. A VERY WEAK UPPER TROF WILL MOVE INTO SWRN CA LATER TONIGHT AND SUN. UPPER RIDGING SHOULD THEN BUILD BACK INTO THE REGION FOR MON THRU TUE. SOME MID LEVEL MOISTURE WILL LINGER OVER THE AREA ON SUN...BUT WITH MARGINAL INSTABILITY EXPECTED...JUST A FEW AFTERNOON CU BUILDUPS SHOULD OCCUR OVER THE L.A./VTU MTNS. OTHERWISE...THE MARINE LAYER SHOULD CONTINUE TO AFFECT COASTAL AND SOME VALLEY AREAS THRU THE PERIOD WITH VARYING AMOUNTS OF NIGHT AND MORNING LOW CLOUDS AND FOG. TEMPS OVER THE DISTRICT WILL BE NEAR NORMAL ALONG THE COAST... AND GENERALLY NEAR NORMAL INLAND...EXCEPT WARMING TO A FEW DEGREES ABOVE NORMAL BY TUE. ...FROM PREVIOUS DISCUSSION... .LONG TERM (WED-SAT)...ECMWF REALLY CAME AROUND TO THE GFS PATTERN FOR NEXT WEEK SHOWING A TROF MOVING INTO THE PAC NW WHILE HIGH PRESSURE TRIED TO NUDGE ITS WAY INTO CA FROM THE SOUTHEAST. ALTHOUGH THIS SHOULD STILL ALLOW FOR A SLIGHT WARMING TREND THROUGH THE END OF THE WEEK, THE INFLUENCE OF THE TROF TO OUR NORTH SHOULD PREVENT HIGHS FROM GOING UP TOO MUCH. NEITHER MODEL SHOWS ANY INCREASE IN MONSOONAL MOISTURE THROUGH NEXT WEEKEND AS SOUTHWEST FLOW ALOFT SHOULD KEEP ALL THAT TO OUR EAST. && .AVIATION...27/0500Z...GOOD CONFIDENCE IN LOW CLOUDS AND IFR TO MVFR CIGS FOR THE COAST AND ADJACENT VALLEYS OVERNIGHT INTO SUN. THE LOW CLOUDS WILL CLEAR BACK TO THE COAST BY AFTERNOON WITH GENERALLY VFR CONDITIONS EXPECTED...EXCEPT OCCASIONAL MVFR CIGS FOR KLAX AND KOXR THRU THE AFTERNOON. KLAX...GOOD CONFIDENCE IN MVFR CIGS THRU SUN MORNING...WITH OCCASIONAL MVFR CIGS POSSIBLY LINGERING INTO THE AFTERNOON. NO WIND ISSUES EXPECTED THRU SUN. KBUR...GOOD CONFIDENCE IFR TO LOW MVFR CIGS WILL MOVE IN OVERNIGHT THEN PERSIST THRU MUCH OF SUN MORNING...THEN VFR CONDITIONS SHOULD DEVELOP BY MIDDAY EXPECT MVFR VSBYS CANNOT BE RULED OUT. NO WIND ISSUES EXPECTED THRU SUN. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...SIRARD/WOFFORD AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 26, 6:00 AM PDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT JUL 26 2008 CAZ034>041-044>047-051>054-059-087-088-271300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT AN INCREASE MONSOONAL MOISTURE WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. IN ADDITION...THE INCREASE IN MOISTURE WILL BRING SLIGHTLY MORE HUMID CONDITIONS TO THE AREA...WITH SOME LOCATIONS APPROACHING OR EXCEEDING TRIPLE DIGIT TEMPERATURES IN THE INTERIOR VALLEYS...MOUNTAINS...AND DESERT TODAY. LOCAL HEAT INDEX VALUES COULD APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HALL
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.